MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS HEALON; OVDS

ABBOTT MEDICAL OPTICS HEALON; OVDS
Model Number HEALON 5
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Intraocular Pressure Increased (1937)
Date of Event 01/26/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If implanted, give date: not applicable as this is not an implantable device.If explanted, give date: not applicable as this is not an implantable device.All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
A report was received from a clinical study that a cataract patient experienced a spike in intraocular pressure (iop) with the viscoelastic model/brand healon 5 on the left (os) operative eye.A description of the event from the surgery center indicated the patient had undergone cataract surgery on (b)(6) 2017 and following the cataract surgery during the 4-8 hour post op exam, the iop had rose to 32mmhg.The os was treated with an iop reducing medication.At a one day post op exam, the iop pressure had reduced to 18mmhg.The patient recovered and the event was considered resolved without sequelae.No further information was provided.
 
Additional Manufacturer Narrative
Device evaluation: the complaint sample was not returned at the manufacturing site; therefore product testing could not be performed and the customer's reported complaint could not be verified.Retained product evaluation: visual inspection on retained products was performed on parallel batch lot# ub32008.48 samples were investigated.No visible defects were found on the package, cannula or in the solutions.The solution were clear and colorless.All components were included in the products and were without defects.No visible defects on the product boxes.The printing on the carton and labels is correct.Chemical and microbiological tests were performed on the retain samples and the results were within product quality specification.Product deficiency was not found on the retain samples.Manufacturing records review: the manufacturing records for the healon were reviewed.The product was manufactured and released according to specification.Labeling review: the directions for use (dfu) were reviewed.The directions for use (dfu) adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to abbott medical optics has been submitted.

Brand Name
HEALON
Common Device Name
OVDS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6695465
Report Number3004750704-2017-00066
Device Sequence Number16466640
Product Code LZP
UDI-Device Identifier00385445083215
UDI-Public(01)00385445083215(17)180228(10)UB32009
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P810031
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date02/28/2018
Device Model NumberHEALON 5
Device Catalogue Number10290051
Device Lot NumberUB32009
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/13/2017
Supplement Date Received by Manufacturer07/12/2017
Initial Report FDA Received Date07/07/2017
Supplement Report FDA Received Date08/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR